Alert archive / Florida / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 9, NWS Miami, FL

February 24, 2010Broward County, Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Feb 24, 2010, 5:23 PM EST for Broward County, Palm Beach County, Florida. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2010, 5:23 PM EST (22:23 UTC)
Expired
Feb 24, 2010, 5:44 PM EST
In force
21 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 86 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 24, 1:33 PM ESTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2010-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1030 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2010-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1030 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
511 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WUUS52 KMFL 242223
SVRMFL
FLC011-099-242315-
/O.NEW.KMFL.SV.W.0009.100224T2223Z-100224T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
523 PM EST WED FEB 24 2010

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA...
  THIS INCLUDES THE CITY OF DEERFIELD BEACH...
  SOUTHEASTERN PALM BEACH COUNTY IN SOUTHEAST FLORIDA...
  THIS INCLUDES THE CITY OF BOCA RATON...

* UNTIL 615 PM EST

* AT 522 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MISSION BAY...AND MOVING EAST AT 20 MPH.

* THE STORM WILL AFFECT...
  WHISPER WALK...
  COCONUT CREEK...
  BOCA RATON...
  DEERFIELD BEACH...
  HILLSBORO BEACH...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

&&

LAT...LON 2638 8007 2629 8007 2623 8009 2629 8026
      2642 8026 2641 8006
TIME...MOT...LOC 2223Z 283DEG 19KT 2634 8021

$$

BAXTER
1 follow-up statement
090 
WWUS52 KMFL 242244
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EST WED FEB 24 2010

FLC011-099-242254-
/O.CAN.KMFL.SV.W.0009.000000T0000Z-100224T2315Z/
PALM BEACH FL-BROWARD FL-
544 PM EST WED FEB 24 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD AND
SOUTHEASTERN PALM BEACH COUNTIES IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM HAS
MOVED OUT OF THE WARNED AREA. THUS THE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2638 8007 2629 8007 2623 8009 2629 8026
      2642 8026 2641 8006
TIME...MOT...LOC 2244Z 283DEG 19KT 2632 8009

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 3:13 PM EST, 2 hours 10 minutes earlier.

Area forecast discussion, Feb 24, 3:13 PM EST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
313 PM EST WED FEB 24 2010

...SEVERE THUNDERSTORM WATCH 18 IN EFFECT UNTIL 8 PM EST THIS EVENING...

.DISCUSSION...A STRONG SHORT WAVE CONTINUES TO MOVE EAST ACROSS
THE GULF WHILE A STRONG COLD FRONT HEADS SOUTH ACROSS CENTRAL
FLORIDA. A WEAK BOUNDARY ALSO HAS LIFTED NORTH INTO THE LAKE
OKEECHOBEE REGION. MODEST INSTABILITY EXIST ACROSS S FL WITH CAPE
GENERALLY RANGING FROM 500 TO 1000J/KG AHEAD OF THE SHORT WV WHICH
IS PROVIDING SOME UPPER DIVERGENCE ACROSS FL. OVER S FL... BETWEEN THE
HEATING OF THE DAY, SEA BREEZE ALONG THE SE COAST, AND A WEAK LOW
OVER THE AREA SURFACE CONVERGENCE CONTINUES TO OCCUR, BUT
CONVECTION CONTINUES TO SLIGHTLY INHIBITED WITH A 400 TO 500MB
INVERSION... YET ISOLD LARGE HAIL AND HIGH WIND PRODUCING
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING. ALSO, ALONG
THE SE COAST HELICITY WILL CONTINUE TO BE AT 200 TO 300 THROUGH
THE NEXT FEW HRS UNTIL HEATING IN NEGATED BY CONVECTION, SUNSET,
OR FRONT THERE WILL BE A SLIM CHANCE OF A WEAK TOR.

TONIGHT THE STRONG FRONT WILL MOVE THROUGH WITH HIGH PRESSURE
MOVING IN. STRONG CAA WILL OCCUR WITH TEMPS FALLING INTO THE 40S
ACROSS THE LAKE AND INTERIOR REGION AND TO AROUND 50 ALONG THE
COAST WITH HIGHS THURS RUNNING SOME 15 TO 20 DEGREES COLDER THAN
TODAY. GOOD RADIATIONAL COOLING ALONG WITH VERY DRY AIRMASS WILL
ALLOW TEMPS IN THE LAKE REGION TO FALL TO OR POSSIBLY SLIGHTLY
BELOW FREEZING BY FRIDAY MORNING... COASTAL AREAS WILL FALL INTO
THE 40S.

ANOTHER FRONT WILL QUICKLY MOVE THROUGH THE AREA SATURDAY
INCREASING MOISTURE AND TEMPS BRIEFLY WITH COLDER AND DRIER
CONDITIONS FOR SUNDAY. YET ANOTHER STRONG FRONT WILL MOVE THROUGH
EARLY NEXT WEEK.

&&

.AVIATION...FIRST ROUND OF STRONG ADVECTION HAS EXITED NORTH OF THE
REGION. CONDITIONS TO START OFF WILL BE VFR. NEW CONVECTION IS
DEVELOPING SOUTH MIAMI DADE AND THE GULF COASTAL WATERS. HAVE
PLACED A 4 HOUR TEMPO GROUP FOR TSTMS IN IFR CONDITIONS WITH GUSTS
TO 30 KTS. COLD FRONT WILL PASS THROUGH FROM NORTHWEST TO
SOUTHEAST PASSING KAPF AT 23Z, KPBI AT 01Z AND KMIA BY 02Z. WINDS
WILL BE NW AND GUSTY AFTER FRONTAL PASSAGE WITH VFR CONDITIONS. /GR

&&

.MARINE...STRONG TO SEVERE STORMS WILL BE POSSIBLE THROUGH THE
EVENING... ESPECIALLY OVER THE COASTAL ATLANTIC... WITH HIGH WIND
GUSTS AND LARGE HAIL. EARLY THIS EVENING THE COLD FRONT WILL MOVE
INTO THE ATLANTIC WITH WINDS RAPIDLY INCREASING BEHIND THE
BOUNDARY AND INTO SCA CONDITIONS. SEAS WILL QUICKLY BUILD INTO THE
7 TO 10 FEET RANGE IN THE GULF WATERS BEYOND 15 MILES FROM SHORE
AND IN THE GULF STREAM. WINDS AND SEAS WILL SLOWLY DECREASE
THROUGH THURSDAY. THE RIDGE WILL SLIDE EAST ACROSS THE AREA
THROUGH SAT MORN WITH LOWER SEAS AND WINDS EXPECTED, BUT ON SAT
AFTERNOON ANOTHER FRONT WILL QUICKLY MOVE ACROSS THE AREA WITH
WINDS AND SEAS POSSIBLY REACHING SCA CRITERIA DURING SAT AFTERNOON
AND EVENING.

&&

.FIRE WEATHER...A STRONG COLD FRONT WILL SWEEP THROUGH SOUTH FLORIDA
THIS EARLY THIS EVENING WITH A STRONG AREA OF HIGH PRESSURE
BUILDING IN OVERNIGHT. THIS RIDGE WILL BE ACCOMPANIED WITH A VERY
DRY AND MUCH COOLER AIRMASS AND WILL LIKELY PRODUCE MULTIPLE
HOURS OF SUB 35 PERCENT RH ACROSS MUCH OF THE AREA... THE ONLY
AREA THAT MAY NOT FALL BELOW 35 PERCENT RH WILL BE ALONG THE GULF
COAST WHERE THE GULF MOISTURE MAY KEEP THE AREA A LITTLE MORE
MOIST. WINDS WILL ALSO BE AROUND 15MPH THROUGH MUCH OF THE
AFTERNOON. THE DRY AIRMASS WILL REMAIN ACROSS S FL THROUGH FRIDAY
AFTERNOON, BUT MOISTURE WILL INCREASE ON SATURDAY AS ANOTHER COLD
FRONT MOVES THROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  49  62  40  67 / 60 0 0 -
FORT LAUDERDALE  51  65  44  68 / 70 0 0 -
MIAMI            53  65  44  68 / 70 0 0 -
NAPLES           51  63  40  66 / 30 0 0 -

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 7 PM EST THURSDAY FOR COASTAL
     BROWARD-COASTAL MIAMI DADE-COASTAL PALM BEACH-GLADES-HENDRY-
     INLAND BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM
     BEACH-METRO BROWARD-METRO MIAMI DADE-METRO PALM BEACH.

     SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST THIS EVENING FOR
     COASTAL BROWARD-COASTAL COLLIER-COASTAL MIAMI DADE-COASTAL
     PALM BEACH-FAR SOUTH MIAMI DADE-GLADES-HENDRY-INLAND
     BROWARD-INLAND COLLIER-INLAND MIAMI DADE-INLAND PALM BEACH-
     MAINLAND MONROE-METRO BROWARD-METRO MIAMI DADE-METRO PALM
     BEACH.

     FREEZE WATCH FROM LATE THURSDAY NIGHT THROUGH FRIDAY MORNING FOR
     GLADES-HENDRY-INLAND COLLIER-INLAND PALM BEACH.

AM...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EST THIS EVENING FOR
     BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN
     REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET TO
     DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY
     FOR BISCAYNE BAY-COASTAL WATERS FROM DEERFIELD BEACH TO
     OCEAN REEF, FL OUT 20 NM-COASTAL WATERS FROM JUPITER INLET
     TO DEERFIELD BEACH, FL OUT 20 NM-LAKE OKEECHOBEE-WATERS
     FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
     TO THE TERRITORIAL WATERS OF THE BAHAMAS-WATERS FROM
     JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM
     TO 60 NM.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR COASTAL WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-GULF WATERS
     FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO
     60 NM.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST THURSDAY
     FOR COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL
     OUT 20 NM.

&&

LONG TERM...AT
SHORT TERM/AVIATION...GR/BB/RM/PS/CC
Hazardous weather outlook, Feb 24, 1:30 PM EST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
130 PM EST WED FEB 24 2010

FLZ063-066>075-168-172>174-250030-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
130 PM EST WED FEB 24 2010

...SEVERE THUNDERSTORM WATCH FOR ALL OF SOUTH FLORIDA UNTIL 8 PM...
...INCLUDING THE ADJACENT ATLANTIC WATERS...
...FREEZE WATCH GLADES/HENDRY/INLAND PALM BEACH/INLAND COLLIER FRI MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL
CONTINUE THROUGH THE EARLY EVENING HOURS AS A FRONT SWEEPS ACROSS
SOUTH FLORIDA. WIND GUSTS IN EXCESS OF 55 MPH, LARGE HAIL, BRIEF
PERIODS OF HEAVY DOWNPOURS, AND OCCASIONAL LIGHTNING STRIKES ARE
CONCERNS WITH THE STORMS. THIS MEANS A FEW STORMS COULD BE SEVERE
WITH THE STRONGEST ACTIVITY LIKELY ALONG AND SOUTHEAST OF A LINE
FROM JUPITER IN PALM BEACH COUNTY TO NAPLES AWAY FROM THE IMMEDIATE
SOUTHWEST COAST.

WIND: THE STRONGEST STORMS COULD PRODUCE WIND GUSTS IN EXCESS OF 55
MPH. ALSO, WINDS WILL INCREASE ACROSS THE LOCAL WATERS BEHIND A COLD
FRONT TONIGHT, WITH SUSTAINED WINDS OF AROUND 25 KNOTS EXPECTED
ACROSS THE OFFSHORE GULF AND ATLANTIC WATERS.

TORNADOES: THERE IS A REMOTE POSSIBILITY OF AN ISOLATED TORNADO OR
WATERSPOUT ACROSS MAINLAND SOUTH FLORIDA AND THE ADJACENT ATLANTIC
COASTAL WATERS THROUGH THIS EVENING MAINLY ALONG AND SOUTHEAST OF A
LINE EXTENDING FROM JUPITER TO NAPLES.

FLOODING: THERE IS ALSO A SLIGHT RISK OF MINOR STREET FLOODING TODAY
DUE TO HEAVY DOWNPOURS FROM SHOWERS OR THUNDERSTORMS.

WAVES: SEAS WILL BUILD TO 7 FEET OR HIGHER ACROSS THE OFFSHORE
GULF AND ATLANTIC WATERS TONIGHT.

TEMPERATURES: MUCH COLDER AIR WILL PUSH INTO THE AREA TONIGHT WITH
LOWS EXPECTED TO FALL INTO THE LOWER TO MID 40S OVER THE INTERIOR
AND UPPER 40S TO LOWER 50S ELSEWHERE. WIND CHILL READINGS WILL BE
IN THE 30S INTERIOR TO THE 40S TO NEAR 50 ELSEWHERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

COLD TEMPERATURES ARE EXPECTED THURSDAY NIGHT INTO FRIDAY MORNING.
LOWS WILL FALL INTO THE 30S OVER THE INTERIOR TO THE 40S ALONG THE
COASTS. FREEZING TEMPERATURES ARE POSSIBLE ACROSS GLADES, HENDRY,
INLAND PALM BEACH, AND INLAND COLLIER COUNTIES. A FREEZE WATCH IS
NOW IN EFFECT FOR THESE AREAS FRIDAY MORNING FOR THE POTENTIAL OF
A FREEZE.

POOR MARINE CONDITIONS ARE EXPECTED ON THURSDAY WITH RATHER STRONG
NORTHWEST WINDS AND HAZARDOUS SEAS IN THE GULF STREAM AND OFFSHORE
GULF WATERS.

THERE ARE INDICATIONS THAT LOW PRESSURE MAY DEVELOP OVER THE
GULF OF MEXICO ON MONDAY...TRACKING ACROSS NORTH OR CENTRAL
FLORIDA MONDAY NIGHT OR TUESDAY WHILE RAPIDLY STRENGTHENING.
SHOULD THIS OCCUR...SEVERE WEATHER WOULD BE A DISTINCT POSSIBILITY
ACROSS THE LOCAL AREA MONDAY NIGHT OR TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STRONG WINDS GUSTS, HAIL OR HIGH
RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

PS

In the hours before

Special weather statement, Feb 24, 2:29 PM EST, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
229 PM EST WED FEB 24 2010

FLZ067-071-242015-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
229 PM EST WED FEB 24 2010

...STRONG THUNDERSTORMS MOVING ACROSS WESTERN PALM BEACH COUNTY...

AT 228 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
PAHOKEE TO 9 MILES NORTHEAST OF MICCOSUKEE SERVICE PLAZA...MOVING
NORTHEAST AT 35 MPH.

THESE STORMS WILL AFFECT...

HOLEY LAND WILDLIFE MANAGEMENT AREA...
BELLE GLADE...
PAHOKEE...
CANAL POINT...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 45 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2636 8038 2620 8087 2674 8087 2671 8082
      2671 8078 2669 8074 2672 8073 2677 8075
      2678 8072 2675 8071 2682 8070 2686 8064
      2696 8035
TIME...MOT...LOC 1929Z 224DEG 31KT 2682 8072 2628 8075

BAXTER
Special weather statement, Feb 24, 3:04 PM EST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
304 PM EST WED FEB 24 2010

FLZ067-068-168-242030-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
304 PM EST WED FEB 24 2010

...STRONG THUNDERSTORMS MOVING ACROSS EXTREME NORTHEAST
PALM BEACH COUNTY...

AT 303 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF
INDIANTOWN TO 9 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...MOVING EAST AT 35 MPH.

THESE STORMS WILL AFFECT...

JUPITER FARMS...
PHILO FARMS...
JUPITER...
TEQUESTA...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 45 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2693 8038 2696 8038 2696 8015 2698 8014
      2697 8011 2698 8010 2698 8007 2697 8007
      2693 8006 2692 8006
TIME...MOT...LOC 2004Z 264DEG 31KT 2704 8032 2693 8033

BAXTER
Special weather statement, Feb 24, 3:20 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
320 PM EST WED FEB 24 2010

FLZ067-068-168-242100-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
320 PM EST WED FEB 24 2010

...STRONG THUNDERSTORM MOVING INTO CENTRAL METRO PALM BEACH COUNTY...

AT 319 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF LOXAHATCHEE NATIONAL WILDLIFE
REFUGE...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL AFFECT...

WELLINGTON...
ABERDEEN...
FLORIDA GARDENS...
GREENACRES CITY...
HAVERHILL...
GLEN RIDGE...
WEST PALM BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 40 TO 45 MPH...
PEA-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER IN
A SAFE BUILDING UNTIL THE STORM PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2647 8017 2655 8038 2691 8013 2689 8005
      2685 8004 2682 8004 2681 8005 2681 8004
      2678 8003 2677 8005 2677 8003 2676 8003
      2666 8002
TIME...MOT...LOC 2020Z 219DEG 28KT 2659 8022

BAXTER
Local storm report, Feb 24, 3:51 PM EST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
351 PM EST WED FEB 24 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 AM     HAIL             3 SW GREENACRES CITY    26.61N 80.17W
02/24/2010  E1.00 INCH       PALM BEACH         FL   CO-OP OBSERVER

            1 INCH HAIL REPORTED BY COCORAHS OBSERVER 4.2 MILES NNW

            OF ABERDEEN, 0.58 INCHES OF RAIN IN LESS THAN 25 MINUTES.

1026 AM     HAIL             3 SE WELLINGTON         26.63N 80.23W
02/24/2010  E0.88 INCH       PALM BEACH         FL   TRAINED SPOTTER

            VARYING SIZES FROM PEA TO DIME TO NICKEL SIZE HAIL, TWO
            REPORTS OF NICKEL SIZE HAIL

1028 AM     TSTM WND DMG     2 SE WELLINGTON         26.64N 80.24W
02/24/2010                   PALM BEACH         FL   TRAINED SPOTTER

            FRONT DOOR BLOWN IN, DOWNED TREE BRANCHES AND FLIPPED
            VENDING MACHINE AT LAKE WORTH ROAD AND US 441, DIME SIZE
            HAIL ALSO REPORTED.

1030 AM     HAIL             GREENACRES CITY         26.63N 80.14W
02/24/2010  E0.25 INCH       PALM BEACH         FL   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED AT PURDY LANE AND HAVERHILL ROAD

1035 AM     HAIL             3 WSW HAVERHILL         26.67N 80.17W
02/24/2010  E1.75 INCH       PALM BEACH         FL   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED GOLF BALL SIZED HAIL AT
            OKEHEELEE PARK NEAR THE FLORIDA TURNPIKE AND FOREST HILL
            DRIVE.

1039 AM     TSTM WND GST     WEST PALM BEACH         26.71N 80.06W
02/24/2010  M62.00 MPH       PALM BEACH         FL   ASOS

            AT PALM BEACH INTERNATIONAL AIRPORT. HAIL ALSO REPORTED
            UNKNOWN SIZE

1043 AM     HAIL             WEST PALM BEACH         26.71N 80.06W
02/24/2010  E1.75 INCH       PALM BEACH         FL   TRAINED SPOTTER

            OKEECHOBEE ROAD AND MILITARY TRAIL IN WEST PALM BEACH
            WITH WIND GUSTS ESTIMATED 40 MPH.

1045 AM     HAIL             WEST PALM BEACH         26.71N 80.06W
02/24/2010  M1.00 INCH       PALM BEACH         FL   TRAINED SPOTTER

            HAIL REPORTED AT OKEECHOBEE ROAD AND CONGRESS IN WEST
            PALM BEACH WAS MEASURED AND CORRECTED TO QUARTER SIZE
            HAIL.

1045 AM     MARINE TSTM WIND 2 SSE RIVIERA BEACH     26.76N 80.07W
02/24/2010  M40.00 MPH       PALM BEACH         FL   MESONET

            RECORDED AT MANGONIA PARK WEATHER FLOW SITE.

1150 AM     TSTM WND GST     PAHOKEE                 26.82N 80.66W
02/24/2010  M53.00 MPH       PALM BEACH         FL   MESONET

            WEATHERBUG OBSERVATION AT PAHOKEE ELEMENTARY SCHOOL SITE

1155 AM     TSTM WND DMG     CANAL POINT             26.86N 80.63W
02/24/2010                   PALM BEACH         FL   BROADCAST MEDIA

            A THUNDERSTORM MOVED THROUGH CANAL POINT AND PRODUCED
            STRONG WIND GUSTS WHICH DAMAGED A CAR PORT AND MOVED A
            PICK UP TRUCK.

&&

CARACOZZA
Special weather statement, Feb 24, 5:11 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
511 PM EST WED FEB 24 2010

FLZ067-068-168-242245-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
511 PM EST WED FEB 24 2010

...STRONG THUNDERSTORM MOVING ACROSS NORTHERN PALM BEACH COUNTY...

AT 509 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF NORTH PALM BEACH GENERAL
AIRPORT...MOVING EAST AT 30 MPH.

THIS STORM WILL AFFECT...

CALOOSA...
JUPITER FARMS...
PHILO FARMS...
FAU NORTH CAMPUS...
NORTH PALM BEACH GENERAL AIRPORT...
JUNO BEACH...
NORTH PALM BEACH...
JUPITER...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE UP TO PEA SIZED HAIL AND GUSTY WINDS OF
40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2678 8035 2696 8038 2697 8035 2696 8015
      2698 8014 2697 8010 2698 8010 2697 8007
      2686 8004 2686 8003 2682 8003
TIME...MOT...LOC 2210Z 260DEG 27KT 2689 8024

GS
Special weather statement, Feb 24, 5:20 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EST WED FEB 24 2010

FLZ067-068-072-168-172-242300-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-METRO BROWARD COUNTY FL-
COASTAL BROWARD COUNTY FL-
520 PM EST WED FEB 24 2010

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PALM BEACH AND EXTREME
NORTHERN BROWARD COUNTY...

AT 519 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MISSION BAY...MOVING EAST AT 20 MPH.

THIS STORM WILL AFFECT...

PARKLAND...
MISSION BAY...
SANDALFOOT COVE...
BOCA WEST...
MORIKAMI PARK...
FAU SOUTH CAMPUS...

AND SURROUNDING COMMUNITIES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EST
WEDNESDAY EVENING FOR SOUTHERN FLORIDA.

LAT...LON 2643 8006 2639 8006 2638 8007 2629 8007
      2628 8007 2631 8029 2646 8028 2650 8005
      2645 8005
TIME...MOT...LOC 2219Z 262DEG 17KT 2636 8025

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:44 AM ESTDense Fog AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more6 hr
Feb 24, 4:28 AM ESTFreeze WatchMFLCollier, Glades, Hendry, Palm Beach24 hr
Feb 24, 4:50 AM ESTFire Weather WatchMFLBroward, Miami-Dade, Palm Beach11 hr
Feb 24, 6:38 AM ESTSpecial Weather StatementMFLMonroe37 min
Feb 24, 9:06 AM ESTSmall Craft AdvisoryMFL43 hr
Feb 24, 9:29 AM ESTSpecial Weather StatementMFLBroward31 min
Feb 24, 9:36 AM ESTSpecial Weather StatementMFLBroward24 min
Feb 24, 9:52 AM ESTSpecial Weather StatementMFLPalm Beach23 min
Feb 24, 10:13 AM ESTSpecial Marine WarningMFL62 min
Feb 24, 10:19 AM ESTSevere Thunderstorm WarningMFLPalm Beach26 min
Feb 24, 10:26 AM ESTSpecial Marine WarningMFL94 min
Feb 24, 10:46 AM ESTSevere Thunderstorm WarningMFLPalm Beach18 min
Feb 24, 10:47 AM ESTSpecial Weather StatementMFLHendry43 min
Feb 24, 11:10 AM ESTSpecial Marine WarningMFL50 min
Feb 24, 11:20 AM ESTSpecial Marine WarningMFL55 min
Feb 24, 11:21 AM ESTSpecial Weather StatementMFLPalm Beach39 min
Feb 24, 11:53 AM ESTSevere Thunderstorm WarningMFLPalm Beach24 min
Feb 24, 1:23 PM ESTSevere Thunderstorm WarningMFLMiami-Dade22 min
Feb 24, 1:24 PM ESTSpecial Weather StatementMFLGlades51 min
Feb 24, 1:50 PM ESTSpecial Weather StatementMFLBroward40 min
Feb 24, 1:56 PM ESTSpecial Marine WarningMFL64 min
Feb 24, 2:19 PM ESTSpecial Weather StatementMFLBroward26 min
Feb 24, 2:29 PM ESTSpecial Weather StatementMFLPalm Beach46 min
Feb 24, 2:36 PM ESTSpecial Marine WarningMFL54 min
Feb 24, 2:36 PM ESTSevere Thunderstorm WarningMFLGlades39 min
Feb 24, 3:04 PM ESTSpecial Weather StatementMFLMartin26 min
Feb 24, 3:06 PM ESTSpecial Marine WarningMFL54 min
Feb 24, 3:20 PM ESTSpecial Weather StatementMFLPalm Beach40 min
Feb 24, 4:07 PM ESTRed Flag WarningMFLBroward, Miami-Dade, Palm Beach27 hr
Feb 24, 5:11 PM ESTSpecial Weather StatementMFLMartin34 min
Feb 24, 5:20 PM ESTSpecial Weather StatementMFLBroward40 min
Feb 24, 5:30 PM ESTSpecial Marine WarningMFL60 min
Feb 24, 5:31 PM ESTSpecial Weather StatementMFLPalm Beach44 min

Nearby

Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.